Thunderstorm Wind, Porter
- When
- August 2, 10:44 PM CST
- Where
- Porter County, 0.69 mi N of Willow Creek
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.590, -87.180
Powerlines were blown down in Portage.
A line of thunderstorms dropped across northwestern Indiana producing severe winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
A line of thunderstorms dropped across northwestern Indiana producing severe winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Aug 2, 9:09 PM CST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1009 PM CDT SUN AUG 2 2015 .MESOSCALE DISCUSSION... 915 PM CDT LINE SEGMENT OF STORMS MOVING INTO NORTHEAST MCHENRY AND NORTHERN LAKE COUNTY HAS POCKETS OF STRONGER WINDS ON KMKX AND TMKE RADAR. OVERALL REFLECTIVITY SIGNATURE DOES NOT LOOK THE GREATEST...BUT THESE POCKETS OF WINDS...ALONG WITH TRANSIENT COUPLETS AT TIMES IN FAR SOUTHERN WISCONSIN...ARE ENOUGH TO KEEP A CLOSE EYE ON THIS AREA. LOW-LEVEL WIND SHEAR REMAINS 20-30 KT IN THE 0-1KM LAYER BASED ON MKX VAD WIND PROFILER AND RAP ANALYSIS. IN ADDITION...THE BOUNDARY REMAINS MIXED GIVEN SURFACE GUSTS TO 25 TO 30 MPH...SO AREAS OF WIND DAMAGE WILL CONTINUE TO BE A THREAT AND CERTAINLY A NON-ZERO TORNADO THREAT TOO. THE EARLIER TORNADO WARNING IN LAKE COUNTY WAS FOR A DISCRETE SUPERCELL...WHICH WAS DIFFERENT MODE THAN THE STORMS MOVING IN...HOWEVER INDICATES THE POTENTIAL FOR AT LEAST A BRIEF THREAT OF THIS AMONGST THE HIGHER WIND THREAT. STORMS SHOULD MOVE THROUGH DOWNTOWN CHICAGO BETWEEN 1015-1130 PM CDT. MTF && .SHORT TERM... 151 PM CDT .THROUGH TONIGHT... A FEW ISOLATED SHOWERS/STORMS ARE WORKING THERE WAY EASTWARD ACROSS THE AREA. THESE STORMS ARE HOLDING TOGETHER TO SOME DEGREE AS INSTABILITY IS FAVORABLE. THE STORM IN DEKALB COUNTY HAS PRODUCED SOME HAIL OF NICKEL TO QUARTER SIZE. THIS STORM WILL CONTINUE TO PROPAGATE SOUTHEASTWARD ALONG THE INTERSTATE 88 CORRIDOR. SHEAR IS WEAKER CLOSER TO THE LAKE...SO A DOWNWARD TREND IS POSSIBLE...BUT IT WILL LIKELY HOLD ITS OWN FOR A BIT LONGER. THERE IS QUITE A BIT OF INTER-CLOUD LIGHTNING WITH THIS STORM...WITH OCCASIONAL/FREQUENT CLOUD TO GROUND LIGHTNING AS WELL. WE DO STILL EXPECT AFTERNOON ACTIVITY TO REMAIN ISOLATED AS WATER VAPOR IMAGERY SUGGESTS THE BETTER SHORTWAVE ENERGY IS PASSING THROUGH CENTRAL ILLINOIS...AND EVEN MORE SO ACROSS WISCONSIN. STILL...WEAK ENERGY IN THE NORTHWEST FLOW PATTERN KEEPS THE ISOLATED/WIDELY SCATTERED STORM CHANCE IN PLACE IN AN UNCAPPED ATMOSPHERE. SHEAR IS STILL LOW THIS AFTERNOON...SO THE SEVERE THREAT AT LEAST THROUGH MID AFTERNOON APPEARS ON THE LOW SIDE...THOUGH THESE STORMS COULD LOCALLY ENHANCE THE ALREADY SYNOPTICALLY MODEST WIND FIELD AND MAY HAVE SOME MARGINALLY SEVERE HAIL. FOR THE REST OF THE AREA...JUST WARM AND BREEZY CONDITIONS REMAIN IN PLACE ACROSS THE AREA AND READINGS IN UPPER 80S/LOW 90S. AFTERNOON MIXING IS KEEPING DEWPOINTS FROM GETTING OUT OF THE LOW TO MID 60S...EXCEPT IN FAVORED OUTLYING AREAS WHERE AIDED EVAPOTRANSPIRATION LOCALLY ENHANCES THE MOISTURE READINGS. MORE ORGANIZED THUNDERSTORMS ARE EXPECTED TO SPREAD SOUTH AND EASTWARD TOWARD THE AREA AHEAD OF BETTER HEIGHT FALLS AND A MODEST COLD FRONT. STILL SOME CONCERNS OVER HOW WIDESPREAD THE CONVECTIVE COVERAGE WILL BE THIS EVENING. BEST FORCING IS TIED TO THE COLD FRONT WHICH WILL BE COMING THROUGH THE AREA JUST AFTER PEAK HEATING TIME. FOR STORMS THAT DO FORM...AMPLE SHEAR AND INSTABILITY WILL BE PRESENT FOR STORMS TO QUICKLY BECOME SEVERE...AND OUTFLOW BOUNDARIES FROM STORMS TO OUR NORTH COUPLED WITH THE COLD FRONTAL PUSH WILL COMPLICATE MATTERS. AIDED CONVERGENCE/LIFT CAN POTENTIALLY BE ENHANCED CLOSER TO THE LAKE WHERE ADDITIONAL MOMENTUM MAY KEEP THE HIGHER CHANCES FOR STORMS NORTH AND EAST CLOSER TO THE LAKE...AND POTENTIALLY IN OUR SOUTHWEST ZONES WHERE DEWPOINTS/INSTABILITY MAY BE A LITTLE HIGHER. CONVECTIVE ALLOWING MODELS PAINTING QUITE A RANGE OF SOLUTIONS FROM A FORWARD PROPAGATING MCS IN OUR SOUTHWEST AREAS AND VERY LITTLE CLOSER TO CHICAGO...WITH ALTERNATE SOLUTIONS SUGGESTING THE FORMER SCENARIO WITH LAKE ADJACENT COUNTIES FAVORED. THE COLD FRONT WILL PUSH SOUTHEASTWARD THROUGH THE AREA TONIGHT...WITH THUNDERSTORMS EXITING TO THE SOUTHEAST. KMD && .LONG TERM... 344 PM CDT MONDAY THROUGH SUNDAY... PERIOD WILL BEGIN WITH SURFACE TROUGH/FRONTAL BOUNDARY DEPARTING TO THE EAST...WITH ASSOCIATED PRECIP LIKEWISE DEPARTING TO THE EAST. COOLER AND DRIER CONDITIONS STILL APPEAR LIKELY FOR THE BEGINNING OF THIS UPCOMING WEEK AS LARGE UPPER LEVEL LOW SETTLES INTO SOUTHERN CANADA AND THE NORTHEAST CONUS. NO PRECIP EXPECTED MONDAY INTO TUESDAY...WITH TEMPS IN THE LOW 80S LIKELY BOTH DAYS. MODELS QUICKLY DIVERGE WITH APPROACHING SYSTEM BY MIDWEEK...WITH THE GFS THE OUTLIER BRINGING STRONGER/MORE DEFINED LOW CLOSER TO THE CWA. THIS WOULD PROVIDE A FURTHER NORTHWARD PUSH OF PRECIP AXIS ESPECIALLY DURING THE WEDNESDAY TIME FRAME. WITH UNCERTAINTY IN PLACE AND WITH SOME GUIDANCE KEEPING THE CWA DRY...HAVE MADE LITTLE CHANGES TO THE GOING FORECAST AND KEPT LOW CHANCE POPS FOR THE SOUTHERN HALF OF THE CWA. AFTER THIS POSSIBLE PRECIP...A DRIER TREND IS LOOKING LIKELY TOWARDS THE END OF THE WORK WEEK WHILE BELOW NORMAL TEMPS OCCUR. RODRIGUEZ && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 03Z... * TSRA IMPACTING THE LOCAL TERMINALS OVER THE NEXT COUPLE OF HOURS. LENNING //DISCUSSION...UPDATED 00Z... FORECAST FOR THE EVENING REMAINS A BIT UNCERTAIN EVEN AT THIS LATE HOUR. SATELLITE PICS SHOW A LINE OF CLOUDS DEVELOPING ALONG A COLD FRONT ACROSS SRN WI AND DROPPING SOUTH. CONSIDERABLE INSTABILITY AHEAD OF THIS FRONT ACROSS NORTHERN ILLINOIS WOULD BE SUPPORTIVE OF WIDESPREAD TSRA ACTIVITY IF AND WHEN STORMS DO MANAGE TO POP THROUGH A WEAK CAP. MOTION OF THE FRONT WOULD CARRY THE ACTIVITY THROUGH FAIRLY RAPIDLY...WITH VFR AND W TO NW WINDS IN ITS WAKE. TIMING AROUND 02Z INTO THE TERMINALS STILL LOOKS REASONABLE...AND ALLOWS FOR POSSIBLE ISOLATED ACTIVITY BEFOREHAND AND LINGERING SHOWERS FOR A SHORT WHILE AFTER. LENNING //ORD AND MDW CONFIDENCE...UPDATED 03Z... * MEDIUM TO HIGH CONFIDENCE IN TIMING AND DURATION OF TSRA. LOWER CONFIDENCE REGARDING CIGS AND VSBYS. * HIGHER CONFIDENCE FOR ALL ELEMENTS AFTER EVENING CONVECTION. LENNING //OUTLOOK FOR ORD/MDW FOR 12Z TUESDAY-12Z SUNDAY...UPDATED 00Z... TUESDAY...VFR. NORTHWEST WINDS. WEDNESDAY...MAINLY VFR. CHANCE OF SHOWERS LATE. THURSDAY...VFR. CHANCE OF SHRA/TSRA. FRIDAY AND SATURDAY...VFR. LENNING && .MARINE... 440 PM CDT STRONG SOUTHWEST WINDS WILL CONTINUE LATE THIS AFTERNOON INTO THE EVENING ACROSS MUCH OF THE LAKE INCLUDING THE NEARSHORE AREAS...AS STRONG LOW PRESSURE MOVES THROUGH THE GREAT LAKES REGION. HIGHEST SPEEDS ARE OCCURRING ACROSS THE SOUTHERN HALF OF THE LAKE AND ESPECIALLY ALONG THE NEARSHORE WHERE A FEW GALE FORCE GUSTS ARE ALSO POSSIBLE. THIS WILL PERSIST BEFORE WINDS DIMINISH LATE THIS EVENING AND INTO THE OVERNIGHT HOURS AS THIS LOW EXITS TO THE EAST...WITH WINDS BECOMING MORE WEST NORTHWEST. RODRIGUEZ && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
428 PM CDT SUN AUG 2 2015
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
032130-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
428 PM CDT SUN AUG 2 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS...SOME CAPABLE OF PRODUCING:
WIND GUSTS IN EXCESS OF 60 MPH.
HAIL TO THE SIZE OF GOLF BALLS.
FREQUENT CLOUD TO GROUND LIGHTNING.
AREAS AFFECTED AND TIMING:
THE ENTIRE OUTLOOK AREA MID TO LATE THIS EVENING.
DISCUSSION:
A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP ACROSS WISCONSIN
LATE THIS AFTERNOON AND MOVE SOUTHEAST REACHING NORTHERN ILLINOIS
AROUND 7 PM...AND THEN CONTINUE SOUTHEAST AFFECTING REMAINING
AREAS IN NORTHERN ILLINOIS AND NORTHWEST INDIANA THROUGH LATE THIS
EVENING. THUNDERSTORMS SHOULD BE PROGRESSING QUICKLY TO THE SOUTH
AND SOUTHEAST...WITH THUNDERSTORMS COMING TO AN END BEFORE
MIDNIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT THROUGH
THURSDAY...MAINLY SOUTH OF INTERSTATE 80.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS WILL LIKELY BE NEEDED THIS EVENING.
&&
LMZ740>745-032130-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
428 PM CDT SUN AUG 2 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
WINDS WILL LIKELY BE HAZARDOUS TO SMALL CRAFT THROUGH THIS
EVENING.
THUNDERSTORMS ARE LIKELY THIS EVENING. SOME OF THESE STORMS COULD
BE SEVERE WITH WIND GUSTS IN EXCESS OF 40 KT AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
WINDS AND WAVES HAZARDOUS TO SMALL CRAFT ARE POSSIBLE THURSDAY
EVENING THROUGH FRIDAY MORNING.
&&
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-032130-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
428 PM CDT SUN AUG 2 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
THUNDERSTORMS ARE LIKELY THIS EVENING. SOME OF THESE STORMS COULD
BE SEVERE WITH WINDS IN EXCESS OF 40 KT AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
&&
RODRIGUEZ
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1102 PM CDT SUN AUG 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1031 PM HAIL PALATINE 42.11N 88.04W
08/02/2015 E1.75 INCH COOK IL TRAINED SPOTTER
NORTHWEST HIGHWAY AND PALATINE ROAD.
&&
RCSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1114 PM CDT SUN AUG 2 2015
INZ002-030445-
PORTER IN-
1114 PM CDT SUN AUG 2 2015
...SPECIAL WEATHER STATEMENT FOR NORTHERN PORTER COUNTY UNTIL 1145 PM
CDT...
AT 1114 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR POTTAWATTAMIE PARK TO
NEAR PORTER...AND MOVING EAST AT 45 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PORTAGE... MICHIGAN CITY... CHESTERTON...
PORTER... BURNS HARBOR... OGDEN DUNES...
TOWN OF PINES... BEVERLY SHORES... DUNE ACRES...
INCLUDING THE FOLLOWING INTERSTATES...
INDIANA I-90 BETWEEN MILE MARKERS 24 AND 37.
INDIANA I-94 BETWEEN MILE MARKERS 18 AND 32.
THIS INCLUDES... INDIANA DUNES STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN CHICAGO.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
NORTHWESTERN INDIANA.
LAT...LON 4171 8693 4156 8693 4156 8716 4162 8722
4163 8722 4164 8716 4163 8716 4165 8714
4165 8712 4166 8706 4172 8692
TIME...MOT...LOC 0414Z 284DEG 39KT 4175 8692 4166 8712
MTFPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1116 PM CDT SUN AUG 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND DMG 6 NNE FOREST PARK 41.94N 87.76W
08/02/2015 COOK IL TRAINED SPOTTER
APPROXIMATELY 8 INCH DIAMETER TREE BRANCH SNAPPED ON
NORTHWEST SIDE OF CHICAGO IN BELMONT NEIGHBORHOOD. ALSO
DIME SIZED HAIL.
&&
RCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1120 PM CDT SUN AUG 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1031 PM HAIL 1 E PALATINE 42.11N 88.02W
08/02/2015 M1.50 INCH COOK IL COCORAHS
&&
RCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1129 PM CDT SUN AUG 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM MARINE TSTM WIND 4 NE BEVERLY SHORES 41.73N 86.92W
08/02/2015 M58 MPH LMZ745 IN C-MAN STATION
50 KNOT WIND GUST MEASURED AT MICHIGAN CITY C-MAN
STATION.
&&
RCPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1143 PM CDT SUN AUG 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM MARINE TSTM WIND 4 NE BEVERLY SHORES 41.73N 86.92W
08/02/2015 M58.00 MPH LMZ745 IN C-MAN STATION
50 KNOT WIND GUST MEASURED AT MICHIGAN CITY C-MAN
STATION.
1100 PM TSTM WND DMG 6 NNE FOREST PARK 41.94N 87.76W
08/02/2015 COOK IL TRAINED SPOTTER
APPROXIMATELY 8 INCH DIAMETER TREE BRANCH SNAPPED ON
NORTHWEST SIDE OF CHICAGO IN BELMONT NEIGHBORHOOD. ALSO
DIME SIZED HAIL.
1036 PM HAIL ARLINGTON HEIGHTS 42.09N 87.98W
08/02/2015 E1.00 INCH COOK IL PUBLIC
QUARTER SIZE HAIL AT INTERSECTION OF RAND AND HINTZ
ROADS. VIA FACEBOOK.
1032 PM HAIL PALATINE 42.11N 88.04W
08/02/2015 M2.00 INCH COOK IL PUBLIC
VIA PHOTO ON SOCIAL MEDIA. TIME ESTIMATED BY RADAR.
1031 PM HAIL PALATINE 42.11N 88.04W
08/02/2015 E1.75 INCH COOK IL TRAINED SPOTTER
NORTHWEST HIGHWAY AND PALATINE ROAD.
1031 PM HAIL 1 E PALATINE 42.11N 88.02W
08/02/2015 M1.50 INCH COOK IL COCORAHS
1030 PM HAIL PALATINE 42.11N 88.04W
08/02/2015 E1.50 INCH COOK IL TRAINED SPOTTER
ONE QUARTER MILE NORTH OF NORTHWEST HIGHWAY ON SMITH
ROAD.
1025 PM HAIL BARRINGTON 42.15N 88.13W
08/02/2015 M1.25 INCH COOK IL PUBLIC
REPORT RELAYED VIA FACEBOOK.
1015 PM HAIL 2 E ALGONQUIN 42.17N 88.26W
08/02/2015 E1.50 INCH MCHENRY IL TRAINED SPOTTER
MAINLY QUARTER SIZED HAIL WITH A FEW TO PING PONG BALL
SIZED.
1010 PM HAIL CRYSTAL LAKE 42.23N 88.33W
08/02/2015 M1.00 INCH MCHENRY IL PUBLIC
REPORT RELAYED VIA FACEBOOK. ROUTE 120 AND CRYSTAL LAKE
ROAD.
1006 PM HAIL CRYSTAL LAKE 42.23N 88.33W
08/02/2015 E1.75 INCH MCHENRY IL PUBLIC
GOLF BALL SIZE HAIL REPORTED VIA SOCIAL MEDIA. TIME
ESTIMATED BY RADAR.
0959 PM HAIL MCHENRY 42.34N 88.29W
08/02/2015 M1.25 INCH MCHENRY IL PUBLIC
REPORT RELAYED VIA FACEBOOK. RINGWOOD AND ROUTE 120.
0950 PM TSTM WND GST MCHENRY 42.34N 88.29W
08/02/2015 M60.00 MPH MCHENRY IL TRAINED SPOTTER
ROUTE 31 AND BULL VALLEY ROAD. ALSO 1/2 INCH DIAMETER
HAIL.
0934 PM HAIL WONDER LAKE 42.38N 88.36W
08/02/2015 E0.88 INCH MCHENRY IL TRAINED SPOTTER
THOMPSON ROAD 1 MILE NORTH OF ROUTE 120.
0929 PM HAIL 1 WNW WONDER LAKE 42.39N 88.37W
08/02/2015 M1.00 INCH MCHENRY IL COCORAHS
DELAYED REPORT.
0927 PM HAIL 1 N RICHMOND 42.50N 88.31W
08/02/2015 M1.00 INCH MCHENRY IL PUBLIC
REPORT RELAYED VIA FACEBOOK. LOCATION ON ILLINOIS
WISCONSIN BORDER ON ROUTE 12.
0925 PM MARINE TSTM WIND 3 NNE NORTH CHICAGO 42.36N 87.82W
08/02/2015 E45.00 MPH LAKE IL TRAINED SPOTTER
WIND GUSTS OF 40 TO 45 MPH AT WAUKEGAN HARBOR.
0912 PM FUNNEL CLOUD 7 ESE WAUKEGAN 42.33N 87.74W
08/02/2015 LMZ740 IL TRAINED SPOTTER
FUNNEL CLOUD OVER LAKE MICHIGAN VIEWED FROM WAUKEGAN
AREA.
0910 PM MARINE TSTM WIND 4 NE NORTH CHICAGO 42.36N 87.81W
08/02/2015 M56.00 MPH LAKE IL OFFICIAL NWS OBS
49 KNOT WIND GUST MEASURED AT WAUKEGAN HARBOR GLOS
WEATHER STATION.
0853 PM FUNNEL CLOUD 3 N LIBERTYVILLE 42.33N 87.97W
08/02/2015 LAKE IL EMERGENCY MNGR
FUNNEL CLOUD EXTENDING ALMOST TO THE GROUND.
0845 PM TSTM WND DMG GRAYSLAKE 42.35N 88.04W
08/02/2015 LAKE IL TRAINED SPOTTER
TREES DOWN AND SIDING OFF A HOME.
0845 PM FUNNEL CLOUD ROUND LAKE BEACH 42.38N 88.08W
08/02/2015 LAKE IL TRAINED SPOTTER
FUNNEL SIGHTED AT ROUTE 83 AND ROLLINS ROAD.
0300 PM TSTM WND GST 4 NE CHICAGO 41.92N 87.57W
08/02/2015 M43.00 MPH LMZ741 IL C-MAN STATION
0257 PM TSTM WND DMG 3 S EVANSTON 42.01N 87.70W
08/02/2015 COOK IL LAW ENFORCEMENT
*** 1 INJ *** NUMEROUS LARGE TREES DOWN IN ROGERS PARK
AREA. ONE MAN INJURED BY A FALLING TREE NEAR TOUHY AND
KEDZIE.
0256 PM HAIL EVANSTON 42.05N 87.69W
08/02/2015 M1.00 INCH COOK IL TRAINED SPOTTER
0255 PM TSTM WND DMG EVANSTON 42.05N 87.69W
08/02/2015 COOK IL TRAINED SPOTTER
SHERIDAN ROAD AND KEDZIE. 2.5 FOOT ROUND DIAMETER TREE 30
FT TALL COMPLETELY UPROOTED. TIME ESTIMATED BASED ON
RADAR.
0253 PM HAIL NW CHICAGO 41.88N 87.63W
08/02/2015 M1.00 INCH COOK IL TRAINED SPOTTER
0253 PM HAIL EVANSTON 42.05N 87.69W
08/02/2015 E1.00 INCH COOK IL TRAINED SPOTTER
ALSO SMALL 1 INCH BRANCHES DOWN.
0250 PM HAIL 5 NNW LINCOLN PARK 42.00N 87.67W
08/02/2015 E1.00 INCH COOK IL COCORAHS
0245 PM HAIL 4 NW MONTROSE HARBOR 42.00N 87.70W
08/02/2015 E1.00 INCH COOK IL COCORAHS
STRONG WINDS AND HEAVY RAIN FALL.
0242 PM HAIL ROSEMONT 41.99N 87.87W
08/02/2015 E0.50 INCH COOK IL TRAINED SPOTTER
0242 PM TSTM WND DMG ROSEMONT 41.99N 87.87W
08/02/2015 COOK IL EMERGENCY MNGR
DOME PRACTICE FACILITY DAMAGED. TIME ESTIMATED USING
RADAR.
0240 PM HAIL 5 SE DES PLAINES 41.98N 87.84W
08/02/2015 E0.88 INCH COOK IL TRAINED SPOTTER
DIME TO NICKEL SIZE HAIL AND CUMBERLAND AND BERYWN.
0240 PM TSTM WND GST OHARE AIRPORT 41.98N 87.90W
08/02/2015 M52.00 MPH COOK IL ASOS
0235 PM TSTM WND DMG WOOD DALE 41.97N 87.98W
08/02/2015 DUPAGE IL OTHER FEDERAL
*** 1 FATAL, 3 INJ *** TENT COLLAPSE OCCURRED AT WOOD
DALE PRAIRIE FEST AT WOOD DALE JUNIOR HIGH SCHOOL.
BESIDES THE ONE FATALITY...THREE INJURIES WERE SERIOUS
AND MORE PEOPLE WERE TRANSPORTED TO HOSPITALS. TIME
ESTIMATED USING RADAR.
0229 PM HAIL ROSELLE 41.98N 88.08W
08/02/2015 M1.75 INCH DUPAGE IL PUBLIC
0228 PM HAIL BLOOMINGDALE 41.95N 88.09W
08/02/2015 E1.00 INCH DUPAGE IL PUBLIC
0225 PM HAIL ROSELLE 41.98N 88.08W
08/02/2015 E1.00 INCH DUPAGE IL TRAINED SPOTTER
0223 PM HAIL CAROL STREAM 41.92N 88.13W
08/02/2015 E1.00 INCH DUPAGE IL TRAINED SPOTTER
LASTED 2 MINUTES
0220 PM HAIL 5 NW CAROL STREAM 41.96N 88.20W
08/02/2015 M1.50 INCH DUPAGE IL COCORAHS
0217 PM HAIL WAYNE 41.95N 88.26W
08/02/2015 E1.50 INCH DUPAGE IL PUBLIC
0216 PM HAIL ST. CHARLES 41.92N 88.30W
08/02/2015 M1.00 INCH KANE IL TRAINED SPOTTER
0214 PM HAIL 3 NNE BATAVIA 41.89N 88.29W
08/02/2015 M0.50 INCH KANE IL COCORAHS
ALSO HEAVY RAIN.
0205 PM HAIL ELBURN 41.89N 88.47W
08/02/2015 E1.00 INCH KANE IL CO-OP OBSERVER
HAIL SIZE FROM DIME TO QUARTER SIZE OVER THE LAST 7 TO 8
MINUTES WITH HEAVY RAINFALL.
0201 PM HAIL MAPLE PARK 41.91N 88.59W
08/02/2015 M1.00 INCH KANE IL PUBLIC
0154 PM HAIL 1 S DE KALB 41.92N 88.75W
08/02/2015 E1.25 INCH DE KALB IL TRAINED SPOTTER
ANNIE GLIDDEN ROAD
0141 PM HAIL 3 SW DE KALB 41.90N 88.78W
08/02/2015 E1.00 INCH DE KALB IL TRAINED SPOTTER
&&
ED FThe Chicago radar (KLOT), 75 km away, was scanning. The volume nearest the first event began at 04:43 UTC.
2 thunderstorm wind. Local standard time, as filed.
Powerlines were blown down in Portage.
Powerlines were blown down across portions of Valparaiso.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2015Every state in 2015This day in weather historyWarnings in Indiana, August 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 599438, 599439.